Alert archive / North Dakota / High Wind Warnings in 2020
High Wind Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Mar 3, 2020, 1:35 AM MST for Bowman County, Slope County, North Dakota. It took effect at Mar 3, 2020, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 1:35 AM MST (08:35 UTC)
- In effect from
- Mar 3, 2020, 9:00 AM MST
- Expired
- Mar 3, 2020, 5:14 PM MST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 216 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS73 KBIS 030835 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 235 AM CST Tue Mar 3 2020 NDZ017-030945- /O.CAN.KBIS.WI.Y.0008.200303T1600Z-200304T0100Z/ McKenzie- Including the city of Watford City 235 AM CST Tue Mar 3 2020 /135 AM MST Tue Mar 3 2020/ ...WIND ADVISORY IS CANCELLED... Winds are no longer expected to meet wind advisory criteria. $$ NDZ040-043-031645- /O.UPG.KBIS.WI.Y.0008.200303T1600Z-200304T0100Z/ /O.NEW.KBIS.HW.W.0004.200303T1600Z-200304T0100Z/ Slope-Bowman- Including the cities of Marmarth and Bowman 135 AM MST Tue Mar 3 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Slope and Bowman Counties. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ031>033-041-044-031645- /O.CON.KBIS.WI.Y.0008.200303T1600Z-200304T0100Z/ Golden Valley-Billings-Stark-Hettinger-Adams- Including the cities of Beach, Medora, Dickinson, Mott, New England, and Hettinger 135 AM MST Tue Mar 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...McKenzie, Golden Valley, Billings, Stark, Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 10 AM CST /9 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ZH
4 follow-up statements
312 WWUS73 KBIS 031206 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 606 AM CST Tue Mar 3 2020 NDZ040-043-032015- /O.CON.KBIS.HW.W.0004.200303T1600Z-200304T0100Z/ Slope-Bowman- Including the cities of Marmarth and Bowman 506 AM MST Tue Mar 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Slope and Bowman Counties. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ031>033-041-044-032015- /O.CON.KBIS.WI.Y.0008.200303T1600Z-200304T0100Z/ Golden Valley-Billings-Stark-Hettinger-Adams- Including the cities of Beach, Medora, Dickinson, Mott, New England, and Hettinger 506 AM MST Tue Mar 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...McKenzie, Golden Valley, Billings, Stark, Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 10 AM CST /9 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ZH
889 WWUS73 KBIS 031703 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1103 AM CST Tue Mar 3 2020 NDZ040-043-040100- /O.CON.KBIS.HW.W.0004.000000T0000Z-200304T0100Z/ Slope-Bowman- Including the cities of Marmarth and Bowman 1003 AM MST Tue Mar 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Slope and Bowman Counties. * WHEN...Through 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ031>033-041-044-040100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-200304T0100Z/ Golden Valley-Billings-Stark-Hettinger-Adams- Including the cities of Beach, Medora, Dickinson, Mott, New England, and Hettinger 1003 AM MST Tue Mar 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Golden Valley, Billings, Stark, Hettinger, and Adams Counties. * WHEN...Through 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Heinert
743 WWUS73 KBIS 032052 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 252 PM CST Tue Mar 3 2020 NDZ040-043-040100- /O.CON.KBIS.HW.W.0004.000000T0000Z-200304T0100Z/ Slope-Bowman- Including the cities of Marmarth and Bowman 152 PM MST Tue Mar 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest wind gusts up to 60 mph expected. * WHERE...Slope and Bowman Counties. * WHEN...Through 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ031>033-041-044-040100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-200304T0100Z/ Golden Valley-Billings-Stark-Hettinger-Adams- Including the cities of Beach, Medora, Dickinson, Mott, New England, and Hettinger 152 PM MST Tue Mar 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest wind gusts up to 45 mph expected. * WHERE...Golden Valley, Billings, Stark, Hettinger, and Adams Counties. * WHEN...Through 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
677 WWUS73 KBIS 040014 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 614 PM CST Tue Mar 3 2020 NDZ040-043-040115- /O.CAN.KBIS.HW.W.0004.000000T0000Z-200304T0100Z/ Slope-Bowman- Including the cities of Marmarth and Bowman 514 PM MST Tue Mar 3 2020 ...HIGH WIND WARNING IS CANCELLED... The high wind warning has been cancelled. $$ NDZ031>033-041-044-040115- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-200304T0100Z/ Golden Valley-Billings-Stark-Hettinger-Adams- Including the cities of Beach, Medora, Dickinson, Mott, New England, and Hettinger 514 PM MST Tue Mar 3 2020 ...WIND ADVISORY IS CANCELLED... The wind advisory has been cancelled. $$ waa
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Mar 2, 10:39 PM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 10:39 PM MST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1139 PM CST Mon Mar 2 2020 .UPDATE... Issued at 1005 PM CST Mon Mar 2 2020 For this update just tweaked precipitation chances based on the latest radar trends. Otherwise, the forecast looks to be in good shape. UPDATE Issued at 843 PM CST Mon Mar 2 2020 Latest radar imagery loop shows the last band of light snow sliding through Bismarck/Mandan and this will continue to shift southeast with time. The high resolution simulated radar composites suggest a couple small areas of light precipitation over the next few hours, however the overall trend in the areal coverage and strength of reflectivities will be on the decrease through midnight. UPDATE Issued at 545 PM CST Mon Mar 2 2020 Latest radar shows a fairly large area of rain and snow showers across western and central North Dakota. A few lightning strikes have been observed, and expect a couple more possible until sunset. SPC mesoanalysis shows pockets of surface based CAPE around 100 J/Kg, along with low level lapse rates around 8.5C/km. This is predominately located over central ND, as weakens quickly from the Turtle Mountains through the James River Valley. Thus as the showers move towards east central ND, expect them to be in a more weakened state. All activity will weaken shortly after sunset. For this update, increased Pops over central ND during the evening hours. Rest of forecast looks good. && .SHORT TERM...(This evening through Tuesday) Issued at 324 PM CST Mon Mar 2 2020 Several fast moving shortwave troughs will move through the northern plains this afternoon through Tuesday. This will bring some gusty winds and chances for rain and snow showers to much of the region. For the rest of this afternoon and early evening we expect some gusty winds west into the central. Good setup for momentum transfer in low level adiabatic profiles, or inverted V soundings, as h850 winds near 50 kts move through. Another fast shortwave will be follow again Tuesday. This will favor some more rain showers Tuesday, with some snow mixed in north and east. We have issued a wind advisory for west central and southwest North Dakota Tuesday afternoon, fro scattered wind gusts as high as 50 mph late Tuesday morning through the early evening. Similar conditions are expected to transfer momentum to the surface, however the strong winds should be limited to to the far west. .LONG TERM...(Tuesday night through Monday) Issued at 324 PM CST Mon Mar 2 2020 Another round of rain and snow will move through Wednesday and Wednesday night with one more shortwave trough, which will then be followed by a broad ridge, warmer temperatures and dry weather for Thursday through Saturday. There will be another chance for rain and snow Sunday and Monday as the ridge moves east and another weather system moves from teh pacific northwest into the northern plains. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1125 PM CST Mon Mar 2 2020 VFR cigs/vsbys until 16z-17z Tuesday, then deteriorating cigs and vsbys to MVFR status in -rasn across the western terminals KXWA and KDIK. Gusty winds up to 40kt are expected at KXWA/KDIK between 18z Tuesday and 00z Wednesday. Precipitation and MVFR cigs will spread into the central terminals of KMOT/KBIS between 18z-22z Tuesday and exit between 01z and 03z Wednesday. KJMS at this time is forecast to remain dry, however, MVFR cigs are forecast to arrive around 04z Wednesday. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM CST /9 AM MST/ to 7 PM CST /6 PM MST/ Tuesday for NDZ017-031>033-040-041-043-044. && UPDATE...ZH SHORT TERM...WAA LONG TERM...WAA AVIATION...KS
Hazardous weather outlook, Mar 2, 10:40 PM MST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1140 PM CST Mon Mar 2 2020 NDZ017-031>033-040-041-043-044-040545- McKenzie-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 1140 PM CST Mon Mar 2 2020 /1040 PM MST Mon Mar 2 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty winds are again expected Tuesday from late morning through early evening. A wind advisory has been issued for west winds gusting to 50 mph. See www.weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-018>023-025-034>037-042-045>048-050-051-040545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 1140 PM CST Mon Mar 2 2020 /1040 PM MST Mon Mar 2 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:27 PM MST | Special Weather Statement | BIS | Burleigh | 48 min |
Nearby
High Wind Warnings in North Dakota, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.